My wife was treated for her HCV in 2001 with interferon plus ribavirin. She was like a guinea pig and now, 8 years after, she is living with side effects that have never gone : hypotension (around 8), fainding every day, unbearable headaches, kidney pyelonephritis every months, and an exhausting fatigue that keep her in her bed sometimes several days, where she can hardly eat alone. Before that, she was so full of life, making car races, flying planes, being a model for photographes, and photographer herself. All the physicians and experts that she met told her that it was impossible to be due to the Interferon treatment, but before the treatment, all went well. She is so exhausted that she can't fight no more against medical community in order to admit the origin of her symptoms and to push them to try to find a beginnning of solution.
Is there any progress in the comprehension of the cause of these symptoms ? Are there some new treatments that appeared recently to counteract exhaustion and pains ? Do people group themselves in associations to better fight against this disaster ? Would you have some testimonies, books or adresses to advice us in order to be updated in the comprehension of these sides effects and their potential treatments ?
Any information will really be of great help,
With my best regards.
Yes Jeff, truth usually does lie somewhere in the middle.
And I really do feel for your situation. I know that people have suffered as the result of treatment. And people have suffered as the result of not treating.
"I questioned the motives of a poster with 8293 posts in less than 10 years"
Personally I'd be more inclined to question the motives of a poster with 70 posts who has been here less than a year, but in the end, scientific data, research, and discussion should be the debate, not who thinks what of whom and what their intent or ideology might be.
"It is interesting to note that the younger you are when you get it, the less likelihood of serious consequences. Perhaps I'm very unlucky..."
Perspective is in the eye of the beholder, rambleon; my husband was rather young, probably 18 or 19 when he got it but is suffering serious consequences. Your opinion has merit just as much as anyone else's but I question what your agenda is; my husband would gladly have acquired any of the permanent side effects you are experiencing if only he had been successful in clearing his hcv -- you wanna trade anytime, give me a holler.
I am alive without having cleared the virus. I have never come closer to death than the two times I put a loaded gun to my head during bouts of terrible despair brought on by what I am sure is organic brain injury from interferon. I am embarrassed from being so dramatic, but these things are true.
A side effect of treating my psoriasis and psoriatic arthritis with careful eating is that my liver enzymes have, for the first time in 20 years (and just last month and 3 years after my last bout of treatment), gone within normal limits.
I do not question whether one should treat Hep C. I question whether the Big Pharma remedy is the only or even the best way. I do not believe "best" has been proven as there has been no study quantifying and qualifying long term side effects and then doing a proper cost-benefit analysis.
I just had introduction to a river boat pilot in Louisville on Friday. 52 years old. Loved his job. Brain now so addled that he can't do it. Arthritis also. Depression. Applying for disability.
That's a horrible (indeed tortuous) situation, and it counterbalances at least one of the 2 or 3 out of 100 that are saved by interferon combination therapy.
Remember the other 95 out of 100 would not have died anyway without treatment.
Living like that is daily torture, many times a day.
Many of those 95% are cured by current methods, so no they won't die from liver disease....also many will not suffer long lasting side effects, there will be some i am sure such as your self, but there are many here who say they are ok, and i also personally know people who are ok after treatment...what ever percentage you are in is the most important percentage wether it's 1% or 95%...
This thread is now closed. While it is important to know what the side effects of any treatment are, and to hear differing views in order to make the most informed decision for you, it is also important to note that for some, current standard treatment is the only option they may have.
We have members who need(ed) treatment in order to stay alive, and "big pharma" saved their lives. We also have current members who have lost family members to hep C, or who are very close to death as we speak, and others who have tried everything, and failed. We have members who haven't treated, and are doing fine, and others who are using what could be called alternative treatments.
It's important to note this for new members who may need the treatment and are scared, realizing it's their only option.
Some have to deal with lingering side effects from interferon, others don't. It's not a one-size-fits-all situation, unfortunately.
********************** CLOSED THREAD ******************************* NO MORE POSTS, PLEASE
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.